Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Diagnosed with GERD. Having nausea, loss of appetite. Prescribed Protonix which did not help. Will Nexium help?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 1983 Questions
Hello. I was recently diagnosed with GERD. I have been having 24/7 Nausea. Sometimes it goes away, but is rare. Loss of appetite. Have lost about 20 lbs in the last 3-4 weeks. I am a 31 year old male, 5'7" non smoker. The doctor had prescribed Protonix 40 mg 2x a day and was on that for a week. It did not work. I am now on Nexium 40mg 1x a day and still am dealing with Nausea constantly. No vomiting, but sure feel like it at times. Any ideas? there are no other major symptoms.
Posted Sat, 14 Dec 2013 in GERD
Answered by Dr. Klerida Shehu 13 hours later
Brief Answer: PLEASE FOLLOW THE SUGGESTIONS BELOW..... Detailed Answer: Hi, I read carefully your medical history and would suggest Firstly to change your lifestyle like: - avoid spicy, chilly and fatty foods - Avoid soft drinks and alcohol - eat small frequent meals rather than large meals. -wait at least 3 hours after the meal to lie down or sleep. -refrain from ingesting food (except liquids) within 3 hours of bed time. - Elevate the head of your bed at least7- 8 inches the second - You should continue using Nexium for long time to reduce the symptoms of GERD. - Take a Pro-kinetic drug, such as, Domperidone thrice a day - please repeat upper endoscopy 6 weeks after have started the treatment. Hope it is helpful! If you have more questions, feel free to ask me back at the next follow up. Dr.Klerida
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor